MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994)
Date of Event 10/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 12/15/2025, an fda medwatch notification was received via email.A patient reported undergoing a revision biceps tenodesis procedure on (b)(6) 2022, of the right shoulder due to a hospital-acquired surgical site infection.The original tenodesis was reportedly performed sometime in 2022 following injuries sustained in a motor vehicle accident.The patient reported that during the revision procedure, the surgeon removed the original suture attachment, debrided the anchor site, and implanted three non-absorbable suture anchors subpectorally to reattach the remaining tendon.The patient stated that while the surgeon was inserting one of the anchors, the drill bit broke inside the arm, requiring over-drilling of the site to retrieve the broken fragment.According to the patient, the surgeon claimed that all broken pieces were removed.The patient reports ongoing infection issues and persistent pain post-operatively.The patient further reported that a recent outside mri showed a very small white spot at the location of one of the anchors.Per the patient, the anchors remain in place and are visible on mri, and the operative report notes the use of 1.6 mm anchors.No further information has been reported.Additional information was received on 29-dec-2025: following the motor-vehicle accident in (b)(6) 2021, the patient underwent a right-shoulder long-head biceps tenodesis procedure on (b)(6) 2022, during which an ar-2323bcc biocomposite swivelock was implanted.Within approximately three weeks, the patient reported increasing pain, fever, sweating, and symptoms suggestive of nerve involvement in the right hand.According to the patient, the treating surgeon provided pain medication but did not evaluate for a potential infection.The patient indicated that an mri with contrast was performed and reportedly showed abnormal fluid around the original anchor.The patient underwent revision surgery on (b)(6) 2022, during which the swivelock was removed, and three ar-3602 fibertak suture anchors were implanted, per the operative report, which also documents that a drill bit fractured while drilling the subpectoral tunnel, with the fragment retrieved.No additional complications were noted in the operative report.The patient described ongoing symptoms, including constant right-shoulder and arm pain, fever, chills, dizziness, biceps aching, extreme fatigue, unsteady gait, cognitive fog, shortness of breath, and difficulty performing daily activities.Additional concerns reported by the patient include persistently elevated platelet count, white blood cell count, neutrophil count, basophil count, c-reactive protein, and erythrocyte sedimentation rate, as well as significant emotional distress, including depression and post-traumatic stress disorder.The patient described receiving treatment for a methicillin-sensitive staphylococcus aureus (mssa) joint infection following the 2022 revision, including multiple antibiotic regimens such as minocycline, intravenous cephalosporins, and linezolid.After an irrigation and debridement procedure in (b)(6) 2023, cultures from joint aspiration and tissue samples reportedly grew cutibacterium acnes, and the patient underwent four months of doxycycline therapy.The patient also stated that medical care for ongoing symptoms has not been received since (b)(6) 2023, despite attempts to seek continued evaluation from multiple physicians.Additional information was received on 12-jan-2026: on (b)(6) 2025, the patient had an mri of the right shoulder.The report's findings were consistent with osteoarthritis.No full-thickness cartilage defect was identified in the glenoid; however, cartilage defects were noted in the superior aspect of the humeral head.A small full-thickness defect in the anterior fibers of the supraspinatus tendon was observed.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Upon review of the received medwatch report documents (mw5179315, mw5179316, and mw5179317), and the information documented in the case event description, it was concluded that the reported event was due to a patient-specific biological response and/or one or a combination of contributing factors.Contributing factors may include a foreign body reaction, inadequate postoperative care during the healing process, and additional biological factors that may impede healing, such as compromised blood supply, infection, osteoarthritis, or underlying patient health conditions.Directions for use (dfu-0054 eo and dfu-0087 eo) identify potential adverse events, contraindications, and additional contributing factors that may be relevant to the reported event.Patient sensitivity to the device materials should be considered prior to implantation.See adverse effects.The adverse effects section states, 1.Infection, both deep and superficial.2.Foreign body reactions.3.Allergic-type reactions to pla (poly lactic acid) materials (plla (poly-l-lactic acid), pldla (poly-l-d-lactic acid) have been reported.These reactions have sometimes necessitated the removal of the implant.The following contraindications are also listed: 2.Blood supply limitations and previous infections, which may retard healing.3.Foreign body sensitivity.Where material sensitivity is suspected, appropriate tests should be made, and sensitivity ruled out prior to implantation.4.Foreign body reactions.See adverse effects, allergic-type reactions.5.Any active infection or blood supply limitations.Refer to directions for use dfu-0054 eo revision 8 (bio fastak®, fastak®, suturetak®, and fibertak® suture anchors) and dfu-0087 eo revision 6 (corkscrew®, pushlock®, and swivelock® suture anchors), specifically section c (contraindications) and section d (adverse effects), which identify potential adverse events and contraindications including infection (deep or superficial), foreign body reactions, allergic type reactions to pla materials, blood supply limitations, prior or active infections, and material sensitivity that may impair healing and contribute to the reported event.The complaint allegations were not confirmed.No evidence of that failure was received.

Brand Name
BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24071778
Report Number1220246-2026-00211
Device Sequence Number9206152
Product Code MAI
UDI-Device Identifier00888867026728
UDI-Public(01)00888867026728(11)211110(17)251031(10)14509184
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K203495
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberBIO-COMP SWIVELOCK C, CLD 5.5X19.1MM
Device Catalogue NumberAR-2323BCC
Device Lot Number14509184
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale